Posted 10/29/2010 1:19 AM (GMT -6)
If you didn't call your regular doctor already, I think you definitely need to call first thing tomorrow - or sooner if your symptoms worsen. And do not let them brush you off - you need to be seen by a doctor.
After that length of continuous time on prednisone an endocrinologist should have been supervising your wean in order to detect adrenal insuffiiciency/failure (highly likely after 7 years dependence on pred) and treat it. Left untreated this can be life threatening.
The symptoms of adrenal insufficiency usually begin gradually. The most common symptoms are
chronic, worsening fatigue
loss of appetite
Other symptoms can include
low blood pressure that falls further when standing, causing dizziness or fainting
irritability and depression
a craving for salty foods due to salt loss
hypoglycemia, or low blood glucose
in women, irregular or absent menstrual periods
Addisonian crisis, or acute adrenal insufficiency
In most cases, symptoms of adrenal insufficiency become serious enough that people seek medical treatment before a crisis occurs. However, sometimes symptoms first appear during an Addisonian crisis.
Symptoms of an Addisonian or “adrenal” crisis include
sudden, penetrating pain in the lower back, abdomen, or legs
severe vomiting and diarrhea
low blood pressure
loss of consciousness
If not treated, an Addisonian crisis can be fatal.
son now 14 1/2, dx CD age 10; current meds: MTX and omeprazole; previous tmts: pred, 6-MP, Humira, entocort, GMCS, exclusive enteral feeds, pentasa, mesalamine enemas, cipro, flagyl, many topical treatments for perianal disease